Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Sep 14, 2018, 2:40 AM EDT for 4 counties in North Carolina. It was in force for 30 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2018, 2:40 AM EDT (06:40 UTC)
- Expired
- Sep 15, 2018, 9:00 AM EDT
- In force
- 30 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Carteret County, NC, Craven County, NC, Jones County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 15 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 1:05 PM EDT | FLASH FLOOD | 1 W Wildwood, NC | NWS EMPLOYEE REPORTED WATER FLOWING OVER HWY 70 NEAR WILDWOOD, DEPTH ESTIMATED AT 1-1.5 FEET. |
| Sep 14, 2:00 PM EDT | HEAVY RAIN 15.56 | 1 Sw Newport, NC | STORM TOTAL RAINFALL AS OF 2 PM FRIDAY. |
| Sep 14, 3:18 PM EDT | FLASH FLOOD | 1 Se Wildwood, NC | MOREHEAD CITY POLICE DEPT. REPORTING US 70 FROM HARRIS ST. TO MCCABE RD. IS FLOODED. EASTBOUND LAND IS COMPLETELY IMPASSABLE WITH CARS STALLED THROUGHOUT THE HIGHWAY. |
| Sep 14, 3:18 PM EDT | FLASH FLOOD | 1 W Wildwood, NC | POLICE OFFICE REPORTED US 70, FROM HARRIS ST TO MCCABE RD FLOODED. US 70 EASTBOUND IMPASSABLE WITH CARS STALLED THROUGHOUT THE HIGHWAY. |
| Sep 14, 6:29 PM EDT | HEAVY RAIN 1.42 | 2 Sw Oriental, NC | MESONET STATION AU665, 1 WSW ORIENTAL. |
| Sep 14, 7:00 PM EDT | FLASH FLOOD | Trent Woods, NC | 1.5 FEET OF WATER ON FAIRWAY DRIVE, WITH WATER ENTERING STRUCTURES IN LOW-LYING AREAS. |
| Sep 14, 10:00 PM EDT | HEAVY RAIN 23.5 | 1 Sw Newport, NC | STORM TOTAL OF 23.5 INCHES AT WFO NEWPORT. |
| Sep 15, 12:05 AM EDT | HEAVY RAIN 19.53 | 3 Sw Newport, NC | MESONET STATION NPTN7, CROATAN RAWS. |
| Sep 15, 12:25 AM EDT | HEAVY RAIN 8.99 | 4 Sse Cedar Island, NC | MESONET STATION LOLN7, CEDAR ISLAND RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 625 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 6.7 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.3
The text
As transmitted.
616
WGUS52 KMHX 140640
FFWMHX
NCC031-049-103-137-141230-
/O.NEW.KMHX.FF.W.0011.180914T0640Z-180914T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
240 AM EDT FRI SEP 14 2018
The National Weather Service in Newport has issued a
* Flash Flood Warning for...
Southeastern Jones County in eastern North Carolina...
Southeastern Craven County in eastern North Carolina...
Carteret County in eastern North Carolina...
Pamlico County in eastern North Carolina...
* Until 830 AM EDT.
* At 231 AM EDT, Doppler radar indicated very heavy rain falling
across the warned area due to persistent rain bands from Hurricane
Florence. 7 to 11 inches of rain have fallen. Flash flooding is
already occurring. Extreme rainfall rates are expected to continue
through the morning hours as Hurricane Florence remains almost
stationary just off the southern North Carolina coast. Additional
rainfall between 6 to 8 inches is possible over the warned area
through the rest of the morning hours. This may quickly become a
life threatening situation over the next several hours.
* Some locations that will experience flooding include...
New Bern, Havelock, Morehead City, Newport, Cedar Island, Harkers
Island, James City, Trent Woods, River Bend, Stella, South River,
Cape Carteret, North River, Davis, Straits, Atlantic, Sealevel,
Marshallberg, Smyrna and Merrimon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3467 7673 3463 7710 3466 7710 3468 7712
3471 7711 3473 7714 3476 7713 3477 7716
3480 7718 3506 7717 3525 7692 3525 7689
3522 7685 3523 7664 3525 7661 3521 7649
3509 7638 3498 7617 3461 7652
$$
SGK5 follow-up statements
352
WGUS52 KMHX 141114
FFWMHX
NCC031-049-103-137-141700-
/O.EXT.KMHX.FF.W.0011.000000T0000Z-180914T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
714 AM EDT FRI SEP 14 2018
...FLASH FLOOD EMERGENCY FOR PORTIONS OF CARTERET, CRAVEN,
PAMLICO, AND JONES COUNTIES...
The National Weather Service in Newport has extended the
* Flash Flood Warning for...
Southeastern Jones County in eastern North Carolina...
Southeastern Craven County in eastern North Carolina...
Carteret County in eastern North Carolina...
Pamlico County in eastern North Carolina...
* Until 100 PM EDT Friday.
* At 657 AM EDT, Local government and emergency management reported
extensive flooding across portions of the warned area due to a
combination of storm surge and heavy rainfall, with around 8 to 12
inches already falling. Multiple water rescues have ocurred, and
are ongoing along the lower portions of the Neuse River. Heavy
rain will continue to exacerbate flooding conditions through the
morning hours. Additional rainfall amounts of 3 to 6 inches are
possible as heavy rain bands continue to move through the southern
North Carolina coast.
This is a FLASH FLOOD EMERGENCY for Craven, Carteret, Pamlico, and
Jones counties. This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW!
* Some locations that will experience flooding include...
New Bern, Havelock, Morehead City, Newport, Cedar Island, Harkers
Island, James City, Trent Woods, River Bend, Stella, South River,
Cape Carteret, North River, Davis, Straits, Atlantic, Sealevel,
Marshallberg, Smyrna and Merrimon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3467 7673 3463 7710 3466 7710 3468 7712
3471 7711 3473 7714 3476 7713 3477 7716
3480 7718 3506 7717 3525 7692 3525 7689
3522 7685 3523 7664 3525 7661 3521 7649
3509 7638 3498 7617 3461 7652
$$
SGK271
WGUS52 KMHX 141652
FFWMHX
NCC031-049-103-137-150100-
/O.EXT.KMHX.FF.W.0011.000000T0000Z-180915T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
1252 PM EDT FRI SEP 14 2018
The National Weather Service in Newport has extended the
* Flash Flood Warning for...
Southeastern Jones County in eastern North Carolina...
Southeastern Craven County in eastern North Carolina...
Carteret County in eastern North Carolina...
Pamlico County in eastern North Carolina...
* Until 900 PM EDT Friday.
* At 1250 PM EDT, Torrential rainfall from Hurricane Florence
rainbands continue over the warned area in areas where 7 to 14
inches of rain had already fallen. Flash flooding is already
occurring and will continue through the rest of the day as
rainbands continue to impact the area. Flooding in combination
with storm surge up the Neuse River and Newport Rivers along with
freshwater runoff is causing major flooding in addition to the
flash flooding.
An additional 3 to 5 inches are likely through this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a very dangerous situation. Should flood waters encroach
into your location, seek a higher level in the building. Please
report flooding to your local law enforcement agency when you can do
so safely.
&&
LAT...LON 3467 7673 3463 7710 3466 7710 3468 7712
3471 7711 3473 7714 3476 7713 3477 7716
3480 7718 3506 7717 3525 7692 3525 7689
3522 7685 3523 7664 3525 7661 3521 7649
3509 7638 3498 7617 3461 7652
$$
Jamison265
WGUS52 KMHX 142148
FFWMHX
NCC031-049-103-137-150900-
/O.EXT.KMHX.FF.W.0011.000000T0000Z-180915T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
548 PM EDT FRI SEP 14 2018
The National Weather Service in Newport has extended the
* Flash Flood Warning for...
Southeastern Jones County in eastern North Carolina...
Southeastern Craven County in eastern North Carolina...
Carteret County in eastern North Carolina...
Pamlico County in eastern North Carolina...
* Until 500 AM EDT Saturday.
* At 542 PM EDT, A persistent rainband from Tropical Storm Florence
continued to deluge the southern coastal region. This torrential
rainfall will continue through the evening hours. Most of the area
will receive an additional 3 to 5 inches of rain. This rain is on
top of the earlier 12 to 20 inches. Areas that have never flooded
before could flood tonight and into Saturday as a result of this
unprecedented rainfall. Remain sheltered in place and off the
roads, many of which are impassable across the region.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are very hazardous across the county. Should flood waters
encroach into your location, seek a higher level in the building.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3467 7673 3463 7710 3466 7710 3468 7712
3471 7711 3473 7714 3476 7713 3477 7716
3480 7718 3506 7717 3525 7692 3525 7689
3522 7685 3523 7664 3525 7661 3521 7649
3509 7638 3498 7617 3461 7652
$$
Jamison443
WGUS52 KMHX 142301
FFWMHX
NCC031-049-103-137-151300-
/O.EXT.KMHX.FF.W.0011.000000T0000Z-180915T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
701 PM EDT FRI SEP 14 2018
...FLASH FLOOD EMERGENCY FOR CARTERET COUNTY...
The National Weather Service in Newport has extended the
* Flash Flood Warning for...
Southeastern Jones County in eastern North Carolina...
Southeastern Craven County in eastern North Carolina...
Carteret County in eastern North Carolina...
Pamlico County in eastern North Carolina...
* Until 900 AM EDT Saturday.
* At 659 PM EDT, unprecedented rainfall nearing two feet across
Carteret County has resulted in widespread flooding of homes,
businesses, and roads. Flash flooding is already occurring.
Residents across the county who have never witnessed flooding
prior to this event have been forced to seek refuge in emergency
shelters. An additional 4 to 8 inches of rainfall is possible
through tonight. The same torrential rainband is likely to cause
similar conditions across portions of Craven, Jones, and possible
Pamlico Counties as well.
This is a FLASH FLOOD EMERGENCY for Carteret County. This is a
PARTICULARLY DANGEROUS SITUATION. Numerous roads across the county
are impassable. If you need emergency assistance call 911 and seek
safety in the highest floor of your building.
* Some locations that will experience flooding include...
New Bern, Havelock, Morehead City, Newport, Cedar Island, Harkers
Island, James City, Trent Woods, River Bend, Stella, South River,
Cape Carteret, North River, Davis, Straits, Atlantic, Sealevel,
Marshallberg, Smyrna and Merrimon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3467 7673 3463 7710 3466 7710 3468 7712
3471 7711 3473 7714 3476 7713 3477 7716
3480 7718 3506 7717 3525 7692 3525 7689
3522 7685 3523 7664 3525 7661 3521 7649
3509 7638 3498 7617 3461 7652
$$
TL140
WGUS72 KMHX 150812
FFSMHX
Flash Flood Statement
National Weather Service Newport/Morehead City NC
412 AM EDT SAT SEP 15 2018
NCC031-049-103-137-151300-
/O.CON.KMHX.FF.W.0011.000000T0000Z-180915T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jones NC-Craven NC-Carteret NC-Pamlico NC-
412 AM EDT SAT SEP 15 2018
...THIS IS A FLASH FLOOD EMERGENCY FOR CARTERET, CRAVEN, PAMLICO,
AND JONES COUNTIES...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EDT FOR
SOUTHEASTERN JONES...SOUTHEASTERN CRAVEN...CARTERET AND PAMLICO
COUNTIES...
At 359 AM EDT, Extremely dangerous flash flooding continues across
the warned area, as anywhere from 10 to 25 inches of rain have
fallen since Thursday, with 10 to 15 inches coming in the last 24
hours. Local roadways remain closed in countless locations, which
has isolated numerous residents. Water has also climbed into many
homes and businesses across the area. Thankfully heavy rain has
stopped for the next few hours, with perhaps and additional 1 to 2
inches possible through this morning.
This is a FLASH FLOOD EMERGENCY for portions of Jones, Craven,
Carteret, and Pamlico counties. This is a PARTICULARLY DANGEROUS
SITUATION. SEEK HIGHER GROUND NOW!
Some locations that will experience flooding include...
New Bern, Havelock, Morehead City, Newport, Cedar Island, Harkers
Island, James City, Trent Woods, River Bend, Stella, South River,
Cape Carteret, North River, Davis, Straits, Atlantic, Sealevel,
Marshallberg, Smyrna and Merrimon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3467 7673 3463 7710 3466 7710 3468 7712
3471 7711 3473 7714 3476 7713 3477 7716
3480 7718 3506 7717 3525 7692 3525 7689
3522 7685 3523 7664 3525 7661 3521 7649
3509 7638 3498 7617 3461 7652
$$
SGKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 9:15 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Sep 13, 9:15 PM EDT, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
915 PM EDT Thu Sep 13 2018
.SYNOPSIS...
Dangerous Hurricane Florence has slowed to a crawl less than 60
miles southeast of Cape Lookout. Florence is expected to
slowly track west, bringing a prolonged period of significant
and life threatening impacts across eastern North Carolina.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 910 PM Thursday...Just did a quick update to update
Tornado Watch to extend it until 7 AM tomorrow morning as small
tornado threat continues overnight. Otherwise no changes made to
the forecast for this update as strong winds, torrential rains
and surge continues with Hurricane Florence moves to the south
of the Crystal Coast.
Previous Discussion...
Heavy rainfall, strong winds and severe storm surge continues
over our CWA as Hurricane Florence slowly works its way west
toward the coast, with anticipated landfall in the Wilmington
area Friday morning. No changes needed to the current forecast
package. Wind gusts in excess of 60 mph have been observed along
coastal areas, with winds expected to continue to steadily
increase as the core of the storm creeps toward the area. Though
the maximum winds associated with Florence have trended
downward over the past 24 hours, the wind field is becoming
larger and the impacts from the storm have not changed. PWATs
values near 2.5 inches and climbing, ample dynamic forcing, and
a very deep warm cloud layer will lead to the potential for
rainfall rates approaching 3 inches beginning this evening. See
HLSMHX for a complete rundown of the expected impacts from
Florence.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 330 PM Thu...Significant/life threatening impacts will
continue into Friday as Hurricane Florence continues to slowly
move along the southeastern North Carolina coastline. Extremely
heavy rainfall leading to catastrophic flooding, storm surge,
and damaging winds will continue Friday. See HLSMHX for more
information on expected impacts from Florence.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 330 AM Thu...Hurricane Florence is forecast to very
slowly move WSW into SC Sat. The slow motion will keep threat
for very heavy rain over the srn tier with cont threat of
catastrophic flash flooding with rainfall totals reaching 20 to
30 inches in spots. The cont strong winds will also cont the
threat for dangerous storm surge flooding...espcly over the srn
coast, Pamlico Sound, Neuse and Pamlico Rivers, as well as
adjacent streams and bays.
For more details on the potentially serious impacts to Eastern
NC, please take a look at our latest storm briefing by copy and
pasting this url:
https:/www.weather.gov/media/mhx/LatestBriefing.pdf
Sunday through Wed...Florence is expected to eventually drift
away from the region early next week. There remains much
uncertainty to where Florence will move, and where any residual
associated organized rainfall will occur. Have cont likely pops
Sunday then cont broad high chance PoPs for the area into Wed.
High temps look to be near normal again with lots of clouds
around with highs in the 80s, and lows will be mostly in the
70s.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
Short Term /through 00Z Saturday/...
As of 640 PM Thursday...No changes to the current TAFs with
MVFR/IFR ceilings, very strong gusty winds and heavy rain bands.
The winds and the visibility/ceiling restrictions will continue
to create extremely hazardous aviation conditions.
Long Term /Thursday night through Monday/...
As of 500 PM Wed...Thursday night into Saturday, there will
likely be a prolonged period of sub-VFR conditions with the
arrival of Hurricane Florence. With strong winds expected, there
will be considerable hazards to flying, as well as very heavy
and prolonged rainfall. Scattered to numerous showers and widely
scattered thunderstorms will continue over the region through
Sunday producing sub-VFR conditions at times. Early next week
precipitation is expected to become more scattered in nature as
Florence moves away from the area.
&&
.MARINE...
Short Term /Through Tonight/...
As of 915 PM Thursday...Updated marine forecast early to include
updated tornado watch which will continue through the overnight
hours. Otherwise, no changes to the forecast. Very hazardous
marine conditions will continue and all mariners should remain
off the water through the short term period as dangerous
Hurricane Florence moves south of the area. Hurricane force
winds and seas as high as 30 feet can be expected overnight.
Long Term /Fri through Monday/...
As of 500 PM Tue...Hurricane Force winds will continue over the
waters into Fri with tropical storm force winds expected Fri
night and Sat. Some extreme winds are possible over the western
portions of the southern waters Fri night if Florence's eyewall
passes nearby as currently forecasted. SE winds are forecast to
subside to 15-20 kt Sun and Mon.
As Florence moves through the waters and inland Fri/Fri night seas
will peak at 20-30 ft across the coastal waters, and very
slowly subside but remain elevated 10 ft or higher Friday night
through Sunday.
&&
.HYDROLOGY...
As of 200 PM Thu...Historic rainfall expected to occur in NC
with Hurricane Florence. The forward motion of Florence will
come to a crawl over the next 36 hours. This perilous track will
keep eastern NC under the potent moisture stream on the right
front quadrant of the storm. The long duration of this event
unlike previous storms of its magnitude will support record
rainfall amounts over portions of our area, most likely the
southern coastal counties where the rain bands will persist
longer. Rainfall totals of 2 to 3 feet with locally higher
amounts are entirely probably given the storm track. The
gradient will be tight across the region with northern counties
likely seeing a foot or less rainfall, especially the northern
Outer Banks. All locations will be vulnerable to flash flooding,
with catastrophic flooding likely in areas that receive feet of
rain. All rivers will be susceptible to major flooding, though
the devil is in the details for exact crests and timing. The
models are taking an unfavorable trend of higher rainfall
amounts in the headwaters of the Neuse and Tar River basins,
which would increase the risks for major flooding in those
rivers. For rivers in the southern coastal counties like the New
River, NE Cape Fear, and Trent River record flooding is likely,
surpassing levels reached by Hurricane Floyd in 1999. A slight
wobble to the right of the track or stalling of the storm could
push the risk for major river flooding a tier of counties
further north. Record flooding is currently forecasted for the
river forecast point in Chinquapin. Concern is high for evacuees
traveling back into the region next week at which time most
rivers should be experiencing flooding.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Hurricane Warning for NCZ029-044>047-079>081-090>095-098-103-
104.
Flash Flood Watch through Saturday evening for NCZ029-044>047-
079>081-090>095-098-103-104.
Beach Hazards Statement through Friday evening for NCZ095-098-
103-104.
MARINE...Hurricane Warning for AMZ130-131-135>137-150-152-154-156-158.
&&
SYNOPSIS...CB
NEAR TERM...CTC/CB
SHORT TERM...CB
LONG TERM...RF/JME
AVIATION...CTC/HSA/CB
MARINE...CTC/HSA/CB
HYDROLOGY...MHXHazardous weather outlook, Sep 13, 5:27 PM EDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 527 PM EDT Thu Sep 13 2018 NCZ029-044>047-080-081-092>094-142130- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde- Jones-Craven-Pamlico- 527 PM EDT Thu Sep 13 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... ...TORNADO WATCH 371 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ079-090-091-142130- Greene-Duplin-Lenoir- 527 PM EDT Thu Sep 13 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... ...TORNADO WATCH 371 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-103-104-142130- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 527 PM EDT Thu Sep 13 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... ...TORNADO WATCH 371 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Tornado Watch. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 13, 9:38 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
938 PM EDT THU SEP 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM STORM SURGE CHERRY BRANCH 34.94N 76.81W
09/13/2018 CRAVEN NC DEPT OF HIGHWAYS
NC DOT FERRY DIVISION REPORTED STORM SURGE
OF 10 FT ABOVE NORMAL WATER LEVELS FOR THE
CHERRY BRANCH FERRY TERMINAL.
&&
DAGLocal storm report, Sep 13, 9:41 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
941 PM EDT THU SEP 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM STORM SURGE ORIENTAL 35.02N 76.70W
09/13/2018 AMZ137 NC EMERGENCY MNGR
TIDE GAUGE IN ORIENTAL OBSERVED A STORM
SURGE OF 6.5 FT ABOVE NORMAL WATER LEVELS.
&&
DAGLocal storm report, Sep 13, 10:21 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1021 PM EDT THU SEP 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HURRICANE 2 SSW CAPE LOOKOUT LIGH 34.60N 76.54W
09/13/2018 CARTERET NC PUBLIC
GUST OF 96 MPH AT CAPE LOOKOUT.
&&
MSLocal storm report, Sep 13, 10:23 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1023 PM EDT THU SEP 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HURRICANE 2 SW BEAUFORT 34.70N 76.68W
09/13/2018 CARTERET NC PUBLIC
GUST OF 99 MPH AT FORT MACON.
&&
MSLocal storm report, Sep 13, 10:28 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1028 PM EDT THU SEP 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HURRICANE 1 SW NEWPORT 34.78N 76.88W
09/13/2018 CARTERET NC NWS EMPLOYEE
GUST OF 82 MPH RECORDED AT WFO NEWPORT.
&&
MSLocal storm report, Sep 13, 11:31 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1131 PM EDT THU SEP 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM STORM SURGE NEW BERN 35.11N 77.04W
09/13/2018 CRAVEN NC EMERGENCY MNGR
WATER RESCUES DUE TO STORM SURGE AT FAIR
HARBOR, NEW BERN, TOWNSHIP 7, AND ADAMS
CREEK IN SOUTHERN CRAVEN COUNTY.
&&
MSThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:49 PM EDT | Tornado Warning | MHX | Dare, Hyde | 26 min |
| Sep 13, 8:51 PM EDT | Flash Flood Warning | MHX | Jones, Onslow | 31 hr |
| Sep 13, 9:55 PM EDT | Flash Flood Warning | MHX | Hyde | 4 hr |
| Sep 13, 11:51 PM EDT | River Flood Warning | MHX | Lenoir | 16 days |
| Sep 14, 1:41 AM EDT | Flash Flood Warning | MHX | Dare, Hyde | 3 hr |
| Sep 14, 2:13 AM EDT | Flash Flood Warning | MHX | Beaufort, Craven, Jones, Pamlico | 8 hr |
| Sep 14, 3:10 AM EDT | River Flood Warning | MHX | Beaufort | 22 hr |
| Sep 14, 6:33 AM EDT | Flash Flood Warning | MHX | Duplin, Lenoir | 20 hr |
| Sep 14, 6:48 AM EDT | Flash Flood Warning | MHX | Greene, Pitt | 23 hr |
| Sep 14, 8:29 AM EDT | Tornado Warning | MHX | Carteret, Pamlico | 46 min |
| Sep 14, 9:37 AM EDT | Tornado Warning | MHX | Washington | 23 min |
| Sep 14, 10:24 AM EDT | Tornado Warning | MHX | Carteret, Craven, Pamlico | 51 min |
| Sep 14, 10:38 AM EDT | Flash Flood Warning | MHX | Craven | 16 hr |
| Sep 14, 10:59 AM EDT | River Flood Warning | MHX | Greene, Lenoir, Pitt | 12 days |
| Sep 14, 11:00 AM EDT | River Flood Warning | MHX | Pitt | 36 hr |
| Sep 14, 11:15 AM EDT | Tropical Storm Warning | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 35 hr |
| Sep 14, 11:57 AM EDT | Tornado Warning | MHX | Carteret, Craven | 33 min |
| Sep 14, 1:06 PM EDT | Tornado Warning | MHX | Carteret, Craven, Pamlico | 39 min |
| Sep 14, 1:58 PM EDT | Tornado Warning | MHX | Jones, Onslow | 32 min |
| Sep 14, 2:10 PM EDT | Tornado Warning | MHX | Carteret, Craven | 35 min |
| Sep 14, 2:22 PM EDT | Flash Flood Warning | MHX | Beaufort | 12 hr |
| Sep 14, 5:17 PM EDT | Small Craft Advisory | MHX | 70 hr | |
| Sep 14, 7:19 PM EDT | River Flood Warning | MHX | Jones | 12 days |
| Sep 14, 7:21 PM EDT | River Flood Warning | MHX | Onslow | 5 days |
| Sep 14, 7:25 PM EDT | River Flood Warning | MHX | Pitt | 51 hr |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.